Top answers from doctors based on your search:
Disclaimer

best mood stabilizer for anxiety

A 53-year-old member asked:
Dr. John Moranville
35 years experience in Psychiatry
Yes sparingly: Usually anxiety is secondary to mood fluctuations and more effectively treated by adjustment of the mood stabilizer. There is a significant risk of ad ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 52-year-old member asked:
Dr. Pamela Pappas
41 years experience in Psychiatry
If Bipolar, yes: People with bipolar disorder risk switching into mania when given antidepressants unprotected by mood stabilizers. You would need a full evaluation o ... Read More
1
1 thank
A 34-year-old female asked:
Dr. Krishna Kumar
54 years experience in Psychiatry
Medication effects: I understand your concern. It is not clear which mood stabilizer, you are taking-SSRA medications and Effexor (venlafaxine) can cause Pounding heartbe ... Read More
A 50-year-old female asked:
Dr. Alan Ali
Dr. Alan Ali answered
31 years experience in Psychiatry
Mood stabilizer: At the right therapeutic dose , topamax along with Abilify (aripiprazole) seems to work the best, at least in my experience.
5
5 thanks
A 29-year-old male asked:
Dr. Imad Khreim
38 years experience in Psychiatry
No definite answer: There is no definite answer for this and this issue is debatable, in general all antidepressants including light therapy can be associated with switch ... Read More
5
5 thanks
A 55-year-old male asked:
Dr. Donald Jacobson
39 years experience in Psychiatry
Very complicated: Not true. There appears to have been some fda slight of hand going on in the pdr profile of the drug. See this interesting historical argument at: ... Read More
1
1 thank
A 37-year-old female asked:
Dr. Pamela Pappas
41 years experience in Psychiatry
Not a lot, probably: If someone without a mood disorder takes a mood stabilizer, there is no benefit. You would be exposed to the side effects of the medication, with no ... Read More
1
1 comment
10
10 thanks
A 39-year-old member asked:
Dr. Carla Enriquez
49 years experience in Pediatrics
Yes: Mood stabilizers tend to be sedating, causing flatness of affect. This occurs in some people more than others, and with some medications more than ot ... Read More
A 42-year-old male asked:
Dr. Matthew Smith
39 years experience in Psychiatry
Why?: Changing from one medicine to another is really not a casual matter. You need to involve your prescriber. Is there sufficient reason to change? How l ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month